Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 236, NWS Goodland, KS

July 28, 2011Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2011, 6:15 PM MDT for Dundy County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2011, 6:15 PM MDT (00:15 UTC)
Expired
Jul 28, 2011, 7:15 PM MDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dundy County, NE

The radar

The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:09 PM MDTHAIL 1Benkelman, NETORRENTIAL RAINFALL ALSO OCCURRING.
Jul 28, 7:10 PM MDTTSTM WND GST 70Benkelman, NEESTIMATED 65-70MPH WINDS AT FAIRGROUNDS JUST SOUTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS53 KGLD 290015
SVRGLD
NEC057-290115-
/O.NEW.KGLD.SV.W.0236.110729T0015Z-110729T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNDY COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 715 PM MDT

* AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF CHAMPION...OR 15 MILES SOUTH OF IMPERIAL...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARKS...BENKELMAN AND MAX.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4016 10132 4000 10151 4001 10181 4020 10189
      4032 10195 4036 10187 4035 10150
TIME...MOT...LOC 0015Z 312DEG 19KT 4030 10168
WIND...HAIL 60MPH 1.00IN
$$

JLUNDQUI
3 follow-up statements
512 
WWUS53 KGLD 290033
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT THU JUL 28 2011

NEC057-290115-
/O.CON.KGLD.SV.W.0236.000000T0000Z-110729T0115Z/
DUNDY NE-
633 PM MDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY COUNTY
UNTIL 715 PM MDT...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF BENKELMAN...AND WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARKS...BENKELMAN AND MAX.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4016 10132 4000 10151 4001 10181 4020 10189
      4032 10182 4034 10161
TIME...MOT...LOC 0033Z 329DEG 21KT 4018 10163
WIND...HAIL 60MPH 1.00IN
$$

JLUNDQUI
633 
WWUS53 KGLD 290042
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT THU JUL 28 2011

NEC057-290115-
/O.CON.KGLD.SV.W.0236.000000T0000Z-110729T0115Z/
DUNDY NE-
642 PM MDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY COUNTY
UNTIL 715 PM MDT...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF BENKELMAN...AND WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARKS...BENKELMAN AND MAX.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4022 10187 4031 10157 4026 10148 4016 10132
      4000 10151 4001 10181 4002 10181
TIME...MOT...LOC 0042Z 327DEG 16KT 4016 10160
WIND...HAIL 60MPH 1.25IN
$$

JLUNDQUI
021 
WWUS53 KGLD 290054
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT THU JUL 28 2011

NEC057-290115-
/O.CON.KGLD.SV.W.0236.000000T0000Z-110729T0115Z/
DUNDY NE-
654 PM MDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DUNDY
COUNTY UNTIL 715 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF BENKELMAN...AND WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARKS...BENKELMAN AND MAX.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4022 10187 4031 10157 4026 10148 4016 10132
      4000 10151 4001 10181 4002 10181
TIME...MOT...LOC 0054Z 326DEG 15KT 4012 10159
WIND...HAIL 60MPH 1.25IN
$$

JLUNDQUI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:00 PM MDT, 15 minutes earlier.

Area forecast discussion, Jul 28, 6:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT THU JUL 28 2011

.SHORT TERM... (TONIGHT - SUNDAY)
200 PM MDT THU JUL 28 2011

VISIBLE SATELLITE IMAGERY AT 19Z SHOWS CUMULUS DEVELOPING NEAR 700MB
TROUGH AXIS IN THE WESTERN FORECAST AREA AND ALONG A SURFACE
BOUNDARY IN THE SOUTHEASTERN FORECAST AREA. SHORTWAVE TROUGH ALSO
EVIDENT COMING OUT OF NORTHERN COLORADO ON WATER VAPOR. SO WITH
CONTINUED HEATING EXPECTED SCATTERED TO NUMEROUS THUNDERSTORMS
THROUGH THE EVENING HOURS. SLOW STORM MOTIONS TO THE ENE WILL
PROMOTE LOCALLY HEAVY RAINFALL. SOUNDINGS A BIT MORE MOIST THAN
RECENTLY AND DCAPE NOT REALLY FAVORABLE FOR ANOTHER MICROBURST
EVENT. HOWEVER SBCAPE PUSHING 3000 J/KG AND HAIL HEIGHTS NOT AN
UNREACHABLE 30-35KFT...SO HAIL MAY BE MORE OF A THREAT TODAY.
OVERNIGHT...LIGHT EASTERLY SURFACE WINDS AND HIGH DEW POINTS MAY
LEAD TO SOME FOG DEVELOPMENT AFTER THE RAIN ENDS...WHICH RUC IS
HINTING MAY BE WIDESPREAD.

FRIDAY...AFTER ANY MORNING FOG BURNS OFF THE QUESTION BECOMES HOW
LONG DO THE CLOUDS LINGER. NAM IS MOST PESSIMISTIC OF THE GUIDANCE
AND CONSEQUENTLY THE COOLEST...WHILE RUC AND GFS SUGGEST SOME
AFTERNOON BREAKS. SURFACE WINDS WILL BE SOUTHEAST BY THE AFTERNOON
WHICH WOULD PROMOTE A SLOW CLEARING MORE IN THE RUC AND GFS CAMP SO
WILL SHADE TEMPERATURES TOWARD THE WARMER GUIDANCE. CANT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE AFTERNOON IF CLEARING DOES
INDEED OCCUR...BUT BETTER CHANCES WILL BE TO THE WEST WHERE IT WILL
CLEAR FASTER AND NEXT SHORTWAVE TROUGH WILL COME OUT OF THE
MOUNTAINS. SOME OF THOSE MAY SURVIVE THE TREK ACROSS THE PLAINS AND
MAKE IT HERE FRIDAY NIGHT. CONFIDENCE IS LOW FOR EITHER SCENARIO AND
WILL CARRY ONLY 20 POPS.

RISING HEIGHTS ARE FORECAST FOR SATURDAY AND SUNDAY AS RIDGE
REBUILDS OVER THE CENTRAL HIGH PLAINS. AS A RESULT TEMPERATURES WILL
BE APPROACHING TRIPLE DIGITS ONCE AGAIN. ORIENTATION OF THE RIDGE
FAVORS THUNDERSTORMS DEVELOPING NEAR THE FRONT RANGE WITH ONLY A
SLIGHT CHANCE OF THEM MAKING IT TO FAR EASTERN COLORADO IN THE
AFTERNOON AND EVENING HOURS.

.LONG TERM... (MONDAY - THURSDAY)
200 PM MDT THU JUL 28 2011

UPPER RIDGE WILL REMAIN PARKED OVER THE SOUTHERN PLAINS THIS PERIOD.
SHORTWAVE TROUGHS RIDING THE RIDGE WILL MOVE OUT OF COLORADO AND
ACROSS THE NORTHERN PLAINS. LOCAL FORECAST AREA WILL BE CLOSE ENOUGH
TO THAT STORM TRACK FOR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS.
TOWARDS THE END OF THE PERIOD THE RIDGE IS FORECAST TO UNDERGO A
SUBTLE WEAKENING AND SHIFT A BIT FURTHER SOUTHEAST. SURFACE WIND
FORECASTS SHOW AN EASTERLY COMPONENT BY WEDNESDAY AND ESPECIALLY
THURSDAY. 850MB TEMPERATURE ANOMALIES ALSO DROP FROM +1 TO +2
STANDARD DEVIATIONS EARLY IN THE PERIOD TO NEAR NORMAL BY THE END OF
THE PERIOD. AS A RESULT...WILL TREND TEMPERATURES SLIGHTLY DOWNWARD
FOR WEDNESDAY AND THURSDAY...AT LEAST BACK TO NEAR NORMAL.

024
&&

.AVIATION...
554 PM MDT THU JUL 28 2011

FOR THE 00Z TAFS...IN THE NEAR TERM THE MAIN AFFECT OF THUNDERSTORMS
WILL STAY AWAY FROM BOTH TAF SITES. SO HAVE VFR CONDITIONS AT THIS
TIME SINCE NOTHING STRONGER TO AFFECT THE SITES LOOKS IMMINENT.
WILL UPDATE ACCORDINGLY IF SOMETHING GETS CLOSE. OTHERWISE...UPSLOPE
WINDS WITH A MOIST AIR MASS WILL CAUSE FOG AND STRATUS TO DEVELOP
LATER TONIGHT. COULD NOT SPEND A LOT OF TIME ON IT DUE TO CURRENT
SEVERE WEATHER BUT WILL FINE TUNE THAT AS IT GETS CLOSER. HOWEVER...IT
LOOKS LIKE MVFR CONDITIONS WILL BE REACHED.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 28, 10:48 AM MDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1048 AM MDT THU JUL 28 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1048 AM MDT THU JUL 28 2011 /1148 AM CDT THU JUL 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE
IN COVERAGE THIS EVENING AND OVERNIGHT. STORMS WHICH DEVELOP THIS
AFTERNOON WILL INITIALLY HAVE THE POTENTIAL TO PRODUCE STRONG
WINDS AND MARGINALLY SEVERE HAIL BEFORE THE THREAT BECOMES LOCALLY
HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE
FRIDAY AFTERNOON AND EVENING.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURN TO THE AREA
MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 28, 5:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     10 NNE GOODLAND         39.49N 101.64W
07/28/2011  M64 MPH          SHERMAN            KS   TRAINED SPOTTER

            PEA-SIZED HAIL.

&&

PMURRAY
Special weather statement, Jul 28, 5:48 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT THU JUL 28 2011

NEZ079-290015-
DUNDY-
548 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHAMPION...OR 12 MILES
SOUTHWEST OF IMPERIAL...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAIN...AND WINDS TO 55 MPH ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4020 10144 4020 10197 4035 10196 4035 10145
TIME...MOT...LOC 2348Z 277DEG 15KT 4040 10178

JLUNDQUI
Local storm report, Jul 28, 5:53 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             5 NW JOES               39.70N 102.75W
07/28/2011  E0.75 INCH       YUMA               CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

&&

MBULLER
Local storm report, Jul 28, 5:58 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      12 N GOODLAND           39.53N 101.67W
07/28/2011                   SHERMAN            KS   NWS EMPLOYEE

            RAPIDLY FLOWING WAIST DEEP WATER ACROSS COUNTY ROAD.

&&

FOLTZ
Special weather statement, Jul 28, 6:05 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT THU JUL 28 2011

COZ090-KSZ001-290030-
CHEYENNE-YUMA COUNTY-
705 PM CDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...

AT 601 PM MDT/701 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IDALIA
TO 6 MILES NORTHWEST OF ST. FRANCIS. THESE STORMS WERE NEARLY
STATIONARY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3968 10157 3957 10217 3957 10241 3974 10240
      3996 10173
TIME...MOT...LOC 0005Z 018DEG 1KT 3966 10232 3981 10190

JLUNDQUI
Local storm report, Jul 28, 6:09 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             WILD HORSE              38.82N 103.00W
07/28/2011  E0.75 INCH       CHEYENNE           CO   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS.

&&

PMURRAY

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:05 PM MDTSevere Thunderstorm WarningGLDDundy55 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.